MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil has a materials complaint.The coil was loose from the cable when it was opened. the patient was being treated for an aneurysm.No patient injury or symptoms were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that the spring coil was already detached inside the packaging.The proximal end of the pushwire was not secured in the guidewire clip when the package was opened.No preparation was done prior to the damage that was found.There was no damage or evidence of tampering when the package was opened.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime device was returned for analysis within two shipping boxes, within a resealable plastic biohazard pouch, and within introducer sheath.Visual inspection/damage location details: the introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.No damage or irregularities were found with the axium prime pusher.The implant coil was found broken from the detach element at the coil shell (figure c).The axium prime implant coil was found damaged and broken with the polypropylene filament also broken (figure d).Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detach¿ was confirmed.The cause of the premature detach was due to the implant break.The implant was found broken and damaged, typically indicative of resistance.However, customer reported the damages were observed out of packaging with no preparation performed.It is possible damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The root cause could not be determined.There is an indication that this could potentially be caused by a potential manufacturing issue and a dhr review is required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20585106
Report Number9617601-2024-00273
Device Sequence Number12968678
Product Code KRD
UDI-Device Identifier00847536021129
UDI-Public00847536021129
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot Number223625474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/21/2024
08/22/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/11/2024
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale